Alert archive / Kentucky / River Flood Warnings in 2015

River Flood Warning 110, NWS Paducah, KY

December 27, 2015Daviess County, Kentucky

NWS Paducah, KY issued this river flood warning at Dec 27, 2015, 9:23 PM CST for Daviess County, Kentucky. It took effect at Dec 29, 2015, 3:20 PM CST. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Dec 27, 2015, 9:23 PM CST (03:23 UTC)
In effect from
Dec 29, 2015, 3:20 PM CST
Expired
Jan 5, 2016, 1:00 AM CST
In force
6 days
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
Minor

County Daviess County, KY

The radar

The Evansville,IN radar (KVWX), 81 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohio River at Owensboro (OWBK2).

Action stage
24 ft
Minor stage
40 ft
Moderate stage
44 ft
Major stage
49 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Dec 27, 5:30 PM CST, 3 hours 53 minutes earlier.

Area forecast discussion, Dec 27, 5:30 PM CST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
National Weather Service Paducah KY
530 PM CST SUN DEC 27 2015

.UPDATE...
Issued at 530 PM CST SUN DEC 27 2015

Updated aviation forecast discussion.

&&

.SHORT TERM...(This evening through Tuesday night)
Issued at 218 PM CST SUN DEC 27 2015

Quad 2 pcpn pattern just north of warm front will continue into
early overnight hours...with most of that pcpn light. As Low
starts to lift into AR late tonight...anticipate ramp up in pcpn
into far southwest. Wind fields will likewise start to ramp up as
tighter gradient moves in.

Best burst of rain/qpf and wind, looks to come tmrw morning in the
south and west, and from mid morning to mid afternoon in the north
and east...as the Low tracks into NE MO/WCNTRl IL by 00z (Tue).
It is this swath of qpf...maybe another 1-2" total...that will
fall on saturated grounds and fill in already near bankfull creeks
and streams...accelerating the Flood threat. LMK collab early
resulted in expansion of FFA all counties and this is well and
good given very wet conditions, additional incoming heavy rains,
and expectation for near certainty flood warnings/advisories with
this next bout late tonight-tmrw.

Adjusted grids winds/gusts to push toward but fall just shy of
Advisory thresholds...something else to keep an eye upon tmrw.

.LONG TERM...(Wednesday through Sunday)
Issued at 218 PM CST SUN DEC 27 2015

High confidence continues for the extended.

We start the extended in southwesterly flow aloft as a low lifts out
of the southern plains into the great lakes region. This will trail
a relatively weak cold front over the extreme southeast portion of
the area near Hopkinsville. This will result in a slight chance of
rain early Wednesday but confidence is not that great for measurable
precipitation. Otherwise the slow will slowly become more zonal
through the end of the week finally becoming northwesterly next
weekend. In contrast to the recent climate...temperatures will
actually plunge to below normal as we approach 2016. Very dry air
will be in place over the region through the extended with dew
points droppin into the teens. With such a dry air mass in place we
have high confidence in a dry extended barring possibly Wednesday
morning.

&&

.AVIATION...
Issued at 530 PM CST SUN DEC 27 2015

While there may be a relative lull in widespread pcpn, esp with IFR
vsby restrictions, this evening/early tonight...another round of
heavier pcpn moves in with an ejecting area of low pressure late
tonight into tmrw. Thus...will maintain an overall pessimistic
forecast and keep MVFR restrictions categorical, transitioning to
IFR at times, for both cigs/vsbys. This will include a low prob
threat of heavy rain/thunder with the lift of the low/warm front
tmrw morning-early pm. Winds will continue to be gusty and shift
from northeasterly to easterly and eventually
southerly/southwesterly late in the fcst period.

&&

.PAH Watches/Warnings/Advisories...
IL...Flash Flood Watch through Monday afternoon for ILZ075>078-
     080>094.

MO...Flash Flood Watch through Monday afternoon for MOZ076-086-087-
     100-107>112-114.

IN...Flash Flood Watch through Monday afternoon for INZ081-082-
     085>088.

KY...Flash Flood Watch through Monday afternoon for KYZ001>022.

&&
Hazardous weather outlook, Dec 27, 9:08 PM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
908 PM CST SUN DEC 27 2015

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-281100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
908 PM CST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT OVERNIGHT. LOCALLY HEAVY RAIN
AND ISOLATED THUNDERSTORMS COULD RESULT IN FLOODING OR FLASH
FLOODING. REFER TO THE WATCH PRODUCTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FLASH FLOOD WATCH REMAINS IN EFFECT MONDAY. LOCALLY HEAVY RAIN
COULD RESULT IN FLOODING OR FLASH FLOODING...ESPECIALLY THROUGH THE
MORNING AND EARLY AFTERNOON. REFER TO THE WATCH PRODUCT FOR DETAILS.

THERE IS A CHANCE OF STRONG TO SEVERE THUNDERSTORMS FROM MID MORNING
THROUGH EARLY AFTERNOON...ESPECIALLY SOUTH OF A LINE FROM OWENSBORO
KENTUCKY TO POPLAR BLUFF MISSOURI...INCLUDING ALL OF WEST KENTUCKY.
DAMAGING WINDS WILL BE THE PRIMARY HAZARD. OUTSIDE OF SHOWER AND
THUNDERSTORM ACTIVITY...GUSTY GRADIENT WINDS 30 TO 45 MPH WILL BE
POSSIBLE. THE STORMS WILL MOVE RAPIDLY NORTHEAST.

RIVER FLOODING IS FORECAST TO BECOME SIGNIFICANT ON SEVERAL
RIVERS. IF THE EXPECTED FORECAST RAINFALL COMES TO
FRUITION...RIVER FLOODING COULD APPROACH NEAR RECORD LEVELS AT
SOME POINTS ALONG THE LOWER OHIO AND MID MISSISSIPPI RIVERS.
PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR
MORE DETAILS.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED MONDAY FOR SEVERE STORMS. WE
REQUEST SPOTTERS REPORT IN IF FLOODING IS OBSERVED.

In the hours before

Local storm report, Dec 27, 3:47 PM CST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
347 PM CST SUN DEC 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HEAVY RAIN       POPLAR BLUFF            36.76N 90.41W
12/27/2015  M1.82 INCH       BUTLER             MO   TRAINED SPOTTER

            1.82 INCHES OF RAIN SINCE MIDNIGHT. TWO DAY STORM TOTAL
            OF 4.16 INCHES.

&&

BP2

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 9:23 PM CSTRiver Flood WarningPAHDaviess, Henderson9 days
Dec 27, 9:23 PM CSTRiver Flood WarningPAHCrittenden, Livingston14 days
Dec 27, 9:23 PM CSTRiver Flood WarningPAHLivingston15 days
Dec 28, 8:59 AM CSTFlash Flood WarningPAHBallard, Carlisle, Fulton, Graves, Hickman, McCracken6 hr
Dec 28, 11:12 AM CSTFlash Flood WarningPAHCalloway, Marshall4 hr
Dec 28, 11:21 AM CSTWind AdvisoryPAHBallard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 14 more7 hr
Dec 28, 8:11 AM CSTFlash Flood WarningPAHFranklin, Jackson, Jefferson, Perry, Union, Williamson6 hr
Dec 28, 10:44 AM CSTFlash Flood WarningPAHEdwards, Gallatin, Hamilton, Saline, Wabash, Wayne and 1 more4 hr
Dec 28, 4:47 AM CSTFlash Flood WarningPAHBollinger, Butler, Carter, New Madrid, Ripley, Stoddard and 1 more6 hr

Nearby

River Flood Warnings in Kentucky, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.